Alert archive / Indiana / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 17, NWS Indianapolis, IN

May 16, 20196 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at May 16, 2019, 5:15 PM EDT for 6 counties in Indiana. It was in force for 30 min. 23 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 16, 2019, 5:15 PM EDT (21:15 UTC)
Expired
May 16, 2019, 5:45 PM EDT
In force
30 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Boone County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Marion County, IN

The radar

The Indianapolis radar (KIND), 38 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 16, 5:16 PM EDTTSTM WND DMG2 Nw Nora, INSMALL TREE FELL ON A CAR.
May 16, 5:16 PM EDTHAIL 0.25Zionsville, INPEA TO 3/8-INCH HAIL.
May 16, 5:19 PM EDTTSTM WND DMG3 Sw Westfield, INROUGHLY 4-INCH BRANCH BROKE.
May 16, 5:19 PM EDTHAIL 0.254 Se Zionsville, IN
May 16, 5:20 PM EDTTSTM WND DMG2 Ese Nora, INAPPROXIMATE LOCATION. ESTIMATED TIME. MULTIPLE TREES DOWN COMPLETELY BLOCKING DEAN ROAD 6800 BLOCK.
May 16, 5:20 PM EDTTSTM WND GST 59Brownsburg, INNO HAIL PRESENT.
May 16, 5:20 PM EDTTSTM WND GST 60Nora, IN
May 16, 5:23 PM EDTTSTM WND DMG2 Ne Broad Ripple, IN50-FOOT HEALTHY TREE UPROOTED 3700 BLOCK OF 71ST STREET. TIME ESTIMATED.
May 16, 5:23 PM EDTTSTM WND GST 602 E Carmel, INNEAR 126TH STREET AND HAZEL DELL PARKWAY.
May 16, 5:23 PM EDTTSTM WND GST 701 Sse Broad Ripple, INAPPROXIMATE LOCATION. ONE-FOOT DIAMETER TREE BLOWN DOWN.
May 16, 5:24 PM EDTTSTM WND DMG2 Ne Broad Ripple, INA HEALTHY 18-INCH DIAMETER TREE SNAPPED 30 FEET ABOVE THE GROUND IN THE 7000 BLOCK OF N OLNEY. TIME ESTIMATED.
May 16, 5:24 PM EDTTSTM WND DMG2 Ne Broad Ripple, INHEALTHY 12-INCH LIMB DOWN INTO POWER LINES AT 71ST STREET AND SYLVAN RIDGE. TIME ESTIMATED.
May 16, 5:24 PM EDTTSTM WND DMG2 Ne Broad Ripple, INLARGE TREE AND POWER LINES DOWN AT 71ST STREET AND CRANBROOK DRIVE. TIME IS ESTIMATED FROM RADAR.
May 16, 5:24 PM EDTTSTM WND DMG4 Ssw Westfield, INUPROOTED TREE...WHICH BLOCKED TRAFFIC BETWEEN GREYHOUND PASS AND 146ST STREET ON SPRING MILL ROAD IN WESTFIELD. TIME IS ESTIMATED.
May 16, 5:24 PM EDTTSTM WND DMG4 Ssw Westfield, INCORRECTS PREVIOUS TSTM WND DMG REPORT FROM 4 SSW WESTFIELD. UPROOTED TREE...WHICH BLOCKED TRAFFIC BETWEEN GREYHOUND PASS AND 146ST STREET ON SPRING MILL ROAD IN WESTFIELD. TIME IS ESTIMATED.
May 16, 5:25 PM EDTTSTM WND GST 612 E Eagle Creek Reservo, IN
May 16, 5:31 PM EDTTSTM WND DMG3 Ne Indianapolis Int'L, INDAMAGE TO HOME SIDING ALONG PEAK OF ROOF LINE. SMALL BRANCH DOWN TIME ESTIMATED.
May 16, 5:33 PM EDTHAIL 0.751 S Spring Hill, IN
May 16, 5:36 PM EDTTSTM WND DMG2 Nw Castleton, INTWO-FOOT DIAMETER HEALTHY TREE DOWN ACROSS ROADWAY...FALLING ON UTILITY POLE AND LINES.
May 16, 5:37 PM EDTTSTM WND DMG2 E Cumberland, INCORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2 E CUMBERLAND. POWER LINE DOWN. TIME ESTIMATED FROM RADAR.
May 16, 5:47 PM EDTHAIL 0.882 S Wynnedale, IN
May 16, 5:48 PM EDTTSTM WND DMG2 N New Palestine, INPOWER LINES DOWN.
May 16, 5:54 PM EDTTSTM WND DMG3 Nw Fountaintown, INPOWER LINE DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 17 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 16, 1:51 PM EDTSevere Thunderstorm WatchSPC5 hr
May 16, 4:27 PM EDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2019-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2019-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1187 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

305 
WUUS53 KIND 162115
SVRIND
INC011-057-059-063-065-097-162145-
/O.NEW.KIND.SV.W.0017.190516T2115Z-190516T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
515 PM EDT Thu May 16 2019

The National Weather Service in Indianapolis has issued a

* Severe Thunderstorm Warning for...
  Hancock County in central Indiana...
  Northeastern Hendricks County in central Indiana...
  Marion County in central Indiana...
  West central Henry County in east central Indiana...
  Southeastern Boone County in central Indiana...
  Southern Hamilton County in central Indiana...

* Until 545 PM EDT.

* At 514 PM EDT, severe thunderstorms were located along a line
  extending from Carmel to near Brownsburg, moving southeast at 55
  mph. This storm has a history of producing 55 mph winds.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Indianapolis, Carmel, Fishers, Noblesville, Lawrence, Brownsburg,
  Greenfield, Beech Grove, Zionsville, Speedway, Westfield,
  Cumberland, McCordsville, Fortville, Pittsboro, New Palestine,
  Meridian Hills, Warren Park, Clermont and Shirley.

This includes the following highways...
 Interstate 65 between mile markers 104 and 130.
 Interstate 69 between mile markers 200 and 213.
 Interstate 70 between mile markers 75 and 117.
 Interstate 74 between mile markers 59 and 100.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3989 8543 3970 8583 3970 8595 3964 8595
      3964 8603 3987 8655 4005 8610 3999 8586
      3994 8586 3995 8566
TIME...MOT...LOC 2114Z 296DEG 46KT 3999 8612 3988 8640 

HAIL...<.75IN
WIND...60MPH
 
$$

AW/50
2 follow-up statements
618 
WWUS53 KIND 162136
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
536 PM EDT Thu May 16 2019

INC011-057-063-162145-
/O.CAN.KIND.SV.W.0017.000000T0000Z-190516T2145Z/
Hendricks IN-Boone IN-Hamilton IN-
536 PM EDT Thu May 16 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HENDRICKS...
SOUTHEASTERN BOONE AND SOUTHERN HAMILTON COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central Indiana.

LAT...LON 3989 8543 3970 8583 3970 8595 3964 8595
      3964 8603 3976 8631 3993 8599 3993 8586
      3994 8586 3995 8565
TIME...MOT...LOC 2135Z 296DEG 46KT 3988 8583 3977 8611 

$$

INC059-065-097-162145-
/O.CON.KIND.SV.W.0017.000000T0000Z-190516T2145Z/
Hancock IN-Marion IN-Henry IN-
536 PM EDT Thu May 16 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR HANCOCK...MARION AND WEST CENTRAL HENRY COUNTIES...

At 535 PM EDT, severe thunderstorms were located along a line
extending from 6 miles northwest of Greenfield to Indianapolis,
moving southeast at 55 mph.

HAZARD...60 mph wind gusts.

SOURCE..Law enforcement.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Indianapolis, Lawrence, Greenfield, Beech Grove, Speedway,
Cumberland, McCordsville, Fortville, New Palestine, Warren Park,
Shirley, Kennard, Wilkinson, Spring Lake, Greensboro, Geist
Reservoir, Monument Circle and Indiana State Fairgrounds.

This includes the following highways...
 Interstate 65 between mile markers 103 and 117.
 Interstate 69 near mile marker 200.
 Interstate 70 between mile markers 75 and 117.
 Interstate 74 between mile markers 93 and 100.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3989 8543 3970 8583 3970 8595 3964 8595
      3964 8603 3976 8631 3993 8599 3993 8586
      3994 8586 3995 8565
TIME...MOT...LOC 2135Z 296DEG 46KT 3988 8583 3977 8611 

HAIL...<.75IN
WIND...60MPH
 
$$

AW/50
856 
WWUS53 KIND 162142
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
542 PM EDT Thu May 16 2019

INC059-065-097-162151-
/O.EXP.KIND.SV.W.0017.000000T0000Z-190516T2145Z/
Hancock IN-Marion IN-Henry IN-
542 PM EDT Thu May 16 2019

...THE SEVERE THUNDERSTORM WARNING FOR HANCOCK...MARION AND WEST
CENTRAL HENRY COUNTIES WILL EXPIRE AT 545 PM EDT...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.  However gusty 
winds are still possible with these thunderstorms. This storm will 
continue to produce severe winds places downstream.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central Indiana.

LAT...LON 3989 8543 3970 8583 3970 8595 3964 8595
      3964 8603 3976 8631 3993 8599 3993 8586
      3994 8586 3995 8565
TIME...MOT...LOC 2141Z 296DEG 46KT 3985 8574 3974 8602 

$$

AW/50

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 4:43 PM EDT, 32 minutes earlier.

Area forecast discussion, May 16, 4:43 PM EDT, 32 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
443 PM EDT Thu May 16 2019

.UPDATE...
The AVIATION section has been updated below.

&&

.SYNOPSIS...
Issued at 352 PM EDT Thu May 16 2019

A front will move into northern Indiana tonight and Friday bringing
chances for showers and thunderstorms. After a brief break Saturday,
another system could bring more thunderstorms Sunday. Another front
will meander across the area next Tuesday through Thursday, bringing
more rain chances. Temperatures will generally be near normal to
above normal into next week.

&&

.NEAR TERM...(Rest of This Afternoon and Tonight)
Issued at 352 PM EDT Thu May 16 2019

What's left from the Wisconsin MCS from this morning is moving into
the northwest forecast area this afternoon. The strongest storms are
following an instability gradient across the western forecast area,
with weaker storms pushing into the more stable air east.

Expect this area of thunderstorms to continue to push southeast, but
confidence isn't great in its evolution. The storms should weaken
some as they move into less favorable air, but they weren't supposed
to survive this long. Will have high PoPs northwest this afternoon
with chance PoPs farther southeast. Will adjust as needed through
the remainder of the afternoon. Severe storms remain possible.

Most of whatever's left of this complex should be out of the area by
00Z (start of the Tonight period). Will only have chance PoPs east
to account for this, with slight chance PoPs elsewhere to account
for any pop-up convection.

A front will drop into northern Indiana tonight as some upper energy
moves off north of the area. Best forcing will be across the far
northeast closer to the upper energy. Will go likely PoPs there,
tapering to nothing in the southwest. Highest PoPs will be overnight.

Can't rule out a severe storm per the latest SPC outlook, but feel
that odds of any severe storms will be low overnight with less
instability around.

&&

.SHORT TERM...(Friday through Sunday)
Issued at 352 PM EDT Thu May 16 2019

Models are close enough that the model blend initialization was
accepted for most items.

The front will remain across northern Indiana on Friday. The first
initial wave of storms from the overnight will be diminishing, so
will have some low PoPs diminishing in the morning. As instability
builds, scattered convection will develop across the northeast half
of the area in the afternoon. Will have chance PoPs there. The
southwest area looks to remain dry.

Will have some slight chance PoPs in the far northeast Friday
evening, but most of the night will be dry as the front moves out of
the area.

Upper ridging will keep the area dry through Saturday evening. A low
pressure system will then bring some showers and storms late
Saturday night into Sunday. Could be some strong to severe storms
Sunday if the low gets as wound up as some models suggest. However,
since not all models agree, confidence remains low to medium.

Warm temperatures will rule Friday and Saturday, but rain and clouds
will cool readings some for Sunday.

&&

.LONG TERM...(Sunday Night Through Thursday)
Issued at 352 PM EDT Thu May 16 2019

Uncertainty is high enough that the model blend initialization was
accepted for most items.

There are some differences in how an upper level low will move
across the central USA and in the movements of a related surface
front across the region. With the potential of the front meandering
across the area during the long term, will keep the initialization's
PoPs through most of the period.

Temperatures will be near normal to above normal for most of the
long term.

&&

.AVIATION (Discussion for the 162100Z TAF Update)...
Issued at 443 PM EDT Thu May 16 2019

Added VCTS and TEMPO group for TS at KIND based on latest radar
trends.

Previous discussion follows...

Outside of any convection, VFR conditions are expected through the
period. Some low level wind shear is possible overnight.

Will continue to monitor TSRA complex across Illinois. The eastern
end is weakening while western end continues. Low confidence in its
evolution into the TAF sites due to less instability locally. For
now will just mention VCSH, but TS definitely still on the table.

Additional SHRA/TSRA will develop tonight with another upper wave.
Greatest coverage will be north of the TAF sites, but enough will be
around to have a VCSH mention at the northern sites.

Isolated convection is possible Friday, but odds are too low to
mention that far out.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...50
NEAR TERM...50
SHORT TERM...50
LONG TERM...50
AVIATION...50
Hazardous weather outlook, May 16, 4:51 PM EDT, 24 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
451 PM EDT Thu May 16 2019

INZ021-028>031-035>049-051>057-060>065-067>072-172100-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport,
Rockville, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute,
Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood,
Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield,
Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington,
Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown,
and North Vernon
451 PM EDT Thu May 16 2019

This hazardous weather outlook is for central Indiana.

.DAY ONE...Tonight.

Outlook: Thunderstorms are possible. A few may be severe.

Hazards: Damaging winds, large hail, isolated tornadoes, brief heavy
rain and lightning.

Timing: Window for severe storms through 9 PM EDT.

Discussion: A cold front will approach from the northwest and could
trigger strong to severe thunderstorms this evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Outlook: There is a chance for thunderstorms over parts of northern
and central Indiana through Friday evening. A few storms could
become strong to severe with damaging winds and large hail as the
main threats.

Thunderstorms will again be possible Saturday night through Sunday
night and Tuesday night through Wednesday. Some of the storms could
be strong at times.

Discussion: A front will stall over northern Indiana Friday and
separate strong systems will lift to the western Great Lakes late in
the weekend and the middle of next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely this evening.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

In the hours before

Local storm report, May 16, 4:10 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
410 PM EDT THU MAY 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             2 NNE LAFAYETTE         40.43N 86.86W
05/16/2019  E0.25 INCH       TIPPECANOE         IN   PUBLIC

&&

BHH
Special weather statement, May 16, 4:42 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
442 PM EDT Thu May 16 2019

INZ036-037-045-046-162130-
Montgomery IN-Putnam IN-Hendricks IN-Boone IN-
442 PM EDT Thu May 16 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HENDRICKS...
SOUTHWESTERN BOONE...MONTGOMERY AND NORTHEASTERN PUTNAM COUNTIES
UNTIL 530 PM EDT...

At 441 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 15 miles south of Lafayette to 9 miles west of
Crawfordsville. Movement was southeast at 35 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Crawfordsville, Pittsboro, Ladoga, Jamestown, Waynetown, Roachdale,
Darlington, Bainbridge, New Market, North Salem, Lizton, Advance, New
Ross and Carpentersville.

A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
central and west central Indiana. A Severe Thunderstorm Watch also
remains in effect until 900 PM EDT for central and west central
Indiana.

LAT...LON 4019 8680 3990 8641 3974 8680 4007 8709
      4011 8709
TIME...MOT...LOC 2041Z 314DEG 29KT 4018 8681 4007 8708

AW/50
Special weather statement, May 16, 4:44 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
444 PM EDT Thu May 16 2019

INZ030-036-037-039-046-047-162130-
Montgomery IN-Clinton IN-Hendricks IN-Boone IN-Hamilton IN-Marion IN-
444 PM EDT Thu May 16 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CLINTON...NORTHERN
HENDRICKS...NORTHWESTERN MARION...BOONE...WESTERN HAMILTON AND
NORTHEASTERN MONTGOMERY COUNTIES UNTIL 530 PM EDT...

At 444 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Frankfort to 12 miles
northwest of Lebanon. Movement was southeast at 40 mph.

Pea size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Indianapolis, Carmel, Fishers, Noblesville, Brownsburg, Lebanon,
Zionsville, Westfield, Pittsboro, Whitestown, Sheridan, Meridian
Hills, Thorntown, Jamestown, Kirklin, Colfax, Lizton, Advance,
Williams Creek and Ulen.

A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
central and west central Indiana. A Severe Thunderstorm Watch also
remains in effect until 900 PM EDT for central Indiana.

LAT...LON 4024 8624 4022 8624 4022 8622 3996 8596
      3976 8658 4019 8679 4031 8631
TIME...MOT...LOC 2044Z 334DEG 33KT 4023 8636 4015 8666

AW/50
Special weather statement, May 16, 4:46 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
446 PM EDT Thu May 16 2019

INZ039-046>048-055-056-162130-
Johnson IN-Hendricks IN-Shelby IN-Hancock IN-Hamilton IN-Marion IN-
446 PM EDT Thu May 16 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHELBY...HANCOCK...
NORTHEASTERN JOHNSON...SOUTHEASTERN HENDRICKS...MARION AND SOUTH
CENTRAL HAMILTON COUNTIES UNTIL 530 PM EDT...

At 446 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Carmel to near Plainfield. Movement was
east at 30 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Indianapolis, Carmel, Fishers, Greenwood, Lawrence, Plainfield,
Greenfield, Beech Grove, Speedway, Southport, Avon, Cumberland,
McCordsville, New Palestine, Meridian Hills, Warren Park, Homecroft,
Rocky Ripple, Williams Creek and Fairland.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central Indiana.

LAT...LON 3955 8586 3967 8642 3997 8618 3986 8560
TIME...MOT...LOC 2046Z 288DEG 28KT 3989 8615 3972 8629

AW/50
Local storm report, May 16, 4:57 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
457 PM EDT THU MAY 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     HAIL             3 NW EAGLE CREEK RESERV 39.88N 86.34W
05/16/2019  E0.25 INCH       HENDRICKS          IN   TRAINED SPOTTER

&&

BHH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 2:37 PM EDTRiver Flood WarningINDFountain, Parke, Tippecanoe, Vermillion, Warren45 hr
May 16, 2:37 PM EDTRiver Flood WarningINDParke, Vermillion, Vigo72 hr
May 16, 3:27 PM EDTSevere Thunderstorm WarningINDWarren48 min
May 16, 4:03 PM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Tippecanoe, Warren42 min
May 16, 4:42 PM EDTSpecial Weather StatementINDMontgomery48 min
May 16, 4:44 PM EDTSpecial Weather StatementINDBoone46 min
May 16, 4:46 PM EDTSpecial Weather StatementINDHancock, Marion44 min
May 16, 5:06 PM EDTSevere Thunderstorm WarningINDParke, Vermillion39 min
May 16, 5:07 PM EDTAreal Flood AdvisoryINDTippecanoe3 hr
May 16, 5:30 PM EDTSevere Thunderstorm WarningINDHendricks, Johnson, Marion, Morgan, Shelby45 min
May 16, 5:32 PM EDTAreal Flood WarningINDVermillion3 hr
May 16, 5:39 PM EDTSevere Thunderstorm WarningINDParke, Vermillion36 min
May 16, 5:41 PM EDTSevere Thunderstorm WarningINDHancock, Johnson, Marion, Rush, Shelby34 min
May 16, 5:44 PM EDTTornado WarningINDParke, Vermillion31 min
May 16, 6:06 PM EDTTornado WarningINDClay, Parke, Vermillion, Vigo39 min
May 16, 6:08 PM EDTAreal Flood AdvisoryINDParke3 hr
May 16, 6:08 PM EDTSevere Thunderstorm WarningINDBartholomew, Decatur, Johnson, Rush, Shelby37 min
May 16, 6:24 PM EDTSevere Thunderstorm WarningINDClay, Owen, Parke, Putnam, Vigo31 min
May 16, 6:29 PM EDTSevere Thunderstorm WarningINDBartholomew, Decatur, Jennings31 min
May 16, 6:55 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Jackson, Jennings50 min
May 16, 7:35 PM EDTAreal Flood AdvisoryINDBartholomew, Jackson, Jennings115 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.